Alert archive / New Mexico / Flash Flood Watches in 2012
Flash Flood Watch 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 26, 2012, 2:30 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2012, 2:30 PM MDT (20:30 UTC)
- Expired
- Jul 26, 2012, 10:01 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
863 WGUS65 KABQ 262030 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT THU JUL 26 2012 NMZ504-506>508-511-518>522-270500- /O.NEW.KABQ.FF.A.0006.120726T2030Z-120727T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS- SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- 230 PM MDT THU JUL 26 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO... INCLUDING THE FOLLOWING AREAS...ALBUQUERQUE METRO AREA... ESTANCIA VALLEY...JEMEZ MOUNTAINS...LOWER RIO GRANDE VALLEY... NORTHWEST HIGHLANDS...SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA...SOUTHWEST MOUNTAINS...WEST CENTRAL HIGHLANDS AND WEST CENTRAL MOUNTAINS. * UNTIL 11 PM MDT THIS EVENING * DEEP MOISTURE OVER CENTRAL MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE AND WEAK STEERING FLOW WILL ENHANCE THE POTENTIAL FOR FLASH FLOODING THROUGH THIS EVENING. TORRENTIAL RAINFALL WITH RAINFALL RATES UP TO 2 INCHES PER HOUR ARE POSSIBLE WITH THESE THUNDERSTORMS. * LOCALIZED FLASH FLOODING OF ARROYOS...LOW WATER CROSSINGS...AND URBAN DRAINAGE AREAS IS POSSIBLE FROM HEAVY RAINFALL. RECENTLY BURNED AREAS FROM WILDFIRES WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING...INCLUDING THE LAS CONCHAS...WHITEWATER BALDY... MILLER...AND NEW MEXICO WALLOW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
632 WGUS65 KABQ 270401 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1001 PM MDT THU JUL 26 2012 NMZ504-506>508-511-518>522-270515- /O.CAN.KABQ.FF.A.0006.000000T0000Z-120727T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS- SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- 1001 PM MDT THU JUL 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND WESTERN NEW MEXICO THROUGH THE OVERNIGHT HOURS. HOWEVER...THE POTENTIAL FOR HEAVY RAIN WITH EXCESSIVE RAINFALL RATES HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ 34
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 11:51 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 11:51 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1151 AM MDT THU JUL 26 2012 .AVIATION... 18Z TAF CYCLE ANOTHER ACTIVE TS/SH DAY EXPECTED ACROSS PORTIONS OF CWFA. TEMPO WITH VRB GUSTY WIND AND MID LEVEL BASED CIGS PLACED IN SAF AND LVS TERMINAL SITES. USING VCTS/VCSH IN A 2 TO 3 HOUR TIME FRAME TO INDICATE BEST POTENTIAL OF AFFECTS AT GUP AND ABQ. MODELS VERY BULLISH ON A BAND DVLPING OVER SANDIA/MANZANOS AND TRACKING TOWARDS THE WEST/SOUTHWEST BUT CU FIELD LOOKS A LITTLE RAGGED AT THIS TIME. AS HEATING CONTINUES...SUSPECT WE WILL GET MORE DEFINITION AND THEN WOULD PROBABLY NEED TO UPDATE ABQ TERMINAL FORECAST. EAST WIND WILL ALSO AFFECT ABQ THIS EVENING AND OVERNIGHT AND STRENGTH WILL BE DEPENDENT ON WHAT DEVELOPS TO THE EAST. WENT WITH A MODERATE WIND FLOW AT THIS TIME. THINKING TCC HAS LEAST POTENTIAL FOR STORM IMPACTS. FMN AND ROW ON THE EDGE AS WELL BUT USING VCSH AT THIS TIME FOR THOSE SITES. BASED ON MOISTURE IN THE ATMOSPHERE CENTRAL SITES COULD VERY WELL SEE LOCALIZED AND SHORT DURATION SIGNIFICANT CIG/VIS REDUCTIONS DUE TO HEAVY RAIN. 50 && .PREV DISCUSSION...343 AM MDT THU JUL 26 2012... LINE OF LIGHT SHOWERS OUTLINING THE CENTRAL MOUNTAIN CHAIN ON RADAR EARLY THIS MORNING AS THE FLOW AT LOW AND MID LEVELS OF THE ATMOSPHERE BECOMES EAST-NORTHEASTERLY. UPPER LEVEL HIGH PRESSURE CENTERED OVER NORTHEAST ARIZONA THIS MORNING EXPECTED TO SLIDE NORTHEASTWARD THROUGH THE DAY...CHANGING THE STEERING FLOW TO LIGHT EASTERLY. AS IS TYPICAL...ATTEMPTING TO FORECAST WHEN CONVECTION WILL FIRE GIVEN THE AMOUNT OF CURRENT CLOUD COVER SUCH A CHALLENGE BUT CURRENT THINKING IS THAT THINGS WILL DEVELOP RELATIVELY EARLY...DURING THE LATE MORNING HOURS OVER THE HIGHER TERRAIN AND AND SLOWLY PUSH WESTWARD AROUND MIDDAY. BACK DOOR FRONTAL BOUNDARY TOUGH TO DECIPHER OVER NM WITH CURRENT SHOWER AND THUNDERSTORM OUTFLOWS BUT MODELS CONTINUE TO INSIST ON A SYNOPTIC SCALE STRENGTHENING EAST TO WEST PRESSURE GRADIENT THROUGH THE DAY. ELY STEERING FLOW WILL BRING HIGHER SHOWER AND THUNDERSTORMS CHANCES TO THE WESTERN FOOTHILLS AND VALLEYS OF THE SANDIA...MANZANO AND SANGRE DE CRISTO MTNS TODAY. PRECIPITABLE WATER AMOUNTS OF AROUND 1.25 INCHES WILL SPELL AN ELEVATED THREAT FOR FLASH FLOODING WHEN COMBINED WITH THE WEAK STORM STEERING LEVEL FLOW. CONTINUED EARLIER TREND OF RAISING POPS OVER THE CENTRAL VALLEYS BUT HELD OFF ON FLASH FLOOD WATCH FOR NOW GIVEN THE LACK OF ANY REGIONAL OR LARGE SCALE FORCING MECHANISM. LATEST MODEL GUIDANCE SUGGESTING THAT FRIDAY WILL BE VERY SIMILAR TO TODAY...LESS OF A FOCUS ON JUST CENTRAL AND WRN AREAS. THE MAIN CHANGE ON FRIDAY WILL BE THE FASTER STEERING LEVEL FLOW...PUSHING STORMS W-NWWD AT AROUND 15KTS...LIMITING FLASH FLOODING POTENTIAL SOMEWHAT. FOCUS SHIFTS TO CENTRAL AND WESTERN NM THROUGH THE WEEKEND AS A MORE CLASSIC TYPE MONSOONAL UPPER LEVEL FLOW SETS UP. THIS IS THE TYPE OF FLOW PATTERN WHERE THE GILA AND THE WHITEWATER BALDY BURN SCAR AREA SEE THEIR BEST CHANCES FOR WIDESPREAD HEAVY RAINFALL AS A DEEP SLY/UPSLOPE FLOW SETS IN. WILL KEEP A CLOSE EYE FLASH FLOOD WATCH POTENTIAL FOR THIS AREA OVER THE WEEKEND. 33 .FIRE WEATHER... ANOTHER ROUND OF STORMS DEVELOPED WEDNESDAY AND BROUGHT WETTING RAINS TO THE NORTHERN...SOUTHWEST AND SOUTHCENTRAL MOUNTAINS. HOWEVER...RAINFALL AMOUNTS WERE LESS THAN TUESDAY'S. TODAY'S CROP WILL FAVOR THE SAME AREAS...EXCEPT WITH BETTER COVERAGE ALONG THE SANGRES AND SANDIAS/MANZANOS AS A WEAK BACKDOOR COLD FRONT PROVIDES UPSLOPE FLOW. TODAY'S HIGHS WILL GENERALLY BE LESS THAN YESTERDAY'S...ESPECIALLY ACROSS THE NORTHEAST QUARTER WHERE THE AFFECTS OF THE BACKDOOR COLD FRONT WILL BE MOST PRONOUNCED. MINIMUM RELATIVE HUMIDITIES WILL TREND UP TODAY AS WELL. THE LATEST MODEL SOLUTIONS ARE VERY SIMILAR TO THE PREVIOUS FORECAST CYCLE IN SHOWING THE BACKDOOR COLD FRONT PUSHING THROUGH THE CENTRAL MOUNTAIN CHAIN THURSDAY NIGHT INTO FRIDAY AND SPREADING LOW LAYER MOISTURE INTO WESTERN NEW MEXICO. AT THE SAME TIME...THE UPPER HIGH WILL CONTINUE MAKING AN EASTWARD JOURNEY TO OVER TX/OK BY 60HRS. THIS SHIFT WILL ALLOW A DECENT MOISTURE PLUME TO MATERIALIZE ACROSS WESTERN NEW MEXICO AND EASTERN ARIZONA OVER THE WEEKEND. AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL UNDERGO A DRYING/WARMING TREND AS THE UPPER HIGH EXPANDS FROM OVER TX/OK. EARLY NEXT WEEK...THE UPPER HIGH IS FORECAST TO SHIFT BACK WEST AND BECOME CENTERED OVER NEW MEXICO...LEADING TO A WARMING/DRYING TREND GOING THROUGH THE END OF THE WEEK. DAILY ROUNDS OF THUNDERSTORMS ARE EXPECTED AS MOISTURE IS RECYCLED...BUT THE TREND WILL BE DOWN EACH DAY WITH THE ABSENCE OF A MONSOONAL MOISTURE PLUME. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, Jul 26, 5:30 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 AM MDT THU JUL 26 2012 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 530 AM MDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...MOSTLY OCCURRING IN THE AFTERNOON AND EVENING... WILL BE LIKELY ACROSS NORTHERN AND CENTRAL NEW MEXICO TODAY. THE GREATEST POTENTIAL FOR LOCALIZED HIGH FLOWS IN...OR EVEN FLASH FLOODING OF...SMALL STREAMS...ARROYOS AND WASHES STILL SHOULD BE IN THE VICINITY OF THE WHITEWATER BALDY...LITTLE BEAR AND LOS CONCHAS BURN SCARS. STRONG GUSTY WINDS...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ARE EXPECTED ONCE AGAIN FRIDAY. THE GREATEST POTENTIAL FOR HIGH FLOWS OR LOCALIZED FLASH FLOODING IN AND BELOW RECENT FOREST BURN SCARS FROM SCATTERED SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE WESTERN THIRD OF NEW MEXICO OVER THE WEEKEND. DRIER AIR WILL BEGIN FILTERING INTO THE REGION EARLY NEXT WEEK...LIMITING THUNDERSTORM COVERAGE TO MAINLY MOUNTAIN LOCATIONS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:37 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 83 min |
| Jul 25, 8:26 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 26, 12:57 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 108 min |
| Jul 26, 2:13 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Jul 26, 2:27 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 2 hr |
| Jul 26, 3:08 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 112 min |
| Jul 26, 3:25 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 26, 3:45 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 26, 4:17 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 118 min |
| Jul 26, 5:04 PM MDT | Areal Flood Advisory | ABQ | Cibola | 116 min |
| Jul 26, 5:43 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
Nearby
Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.